?

Log in

No account? Create an account
Going off Lamictal? - Trying It Without Meds — LiveJournal [entries|archive|friends|userinfo]
trying to function without meds

[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

Going off Lamictal? [Jun. 29th, 2009|06:32 pm]
trying to function without meds

_psychmedfree_

[ad_h0minem]
Does anybody know about going off Lamictal? I take 400 mg daily.

Of course, I would be supervised by a doctor... I just haven't found one who is willing to work with a patient who doesn't want to take meds.

Also, this community seems to have a bit of spam... are there any other communities like this that get more traffic?
linkReply

Comments:
[User Picture]From: myliobatis
2009-08-06 12:44 am (UTC)
I took Lamictal for 4 years. When I went off of it, I went off very, very slowly. Remember when you started taking it, how slowly you went up in dosage? I tried to mirror that going down. Due to the nature of the medication if you try to stop taking it too quickly you could have seizures. I went through feeling very twitchy and shaky.

It's been a little while since you wrote this, were you successfully able to start tapering down or have you given it any more thought?
(Reply) (Thread)
[User Picture]From: fey_seraph
2009-12-29 08:20 pm (UTC)
How did Lamictal work for you? I just had it prescribed to me but have not yet taken it. I don't have a diagnosis of bipolar. My np said that he suspected bipolar because antidepressants are too activating for me. I didn't really understand, but he did think lamictal would be a great med for me.
(Reply) (Parent) (Thread)
[User Picture]From: cosmic_spark
2009-12-11 03:53 am (UTC)
I am going off of Lamictal. My shrink told me to cut my dose 25mg every 5 days and I'm on 300 mg. So far I'm on day 11 with no probs. So like for you, you would do 375 mg for 5 days, then 350 mg for the next 5 days, 325 mg for the next 5 days and so on. Mine told me that if I am truly not bipolar, which he thinks I am not, then I shouldn't have any adverse side effects long term, but if I am then he suggested I get on a cheaper mood stabilizer because I am going off of them mainly because they are so expensive.
(Reply) (Thread)
[User Picture]From: fey_seraph
2009-12-29 08:19 pm (UTC)
I'm not sure where you live, but Lamictal is quite cheap with Hannaford's healthy saver pharmacy club. I thought I wouldn't be able to take it but found out that I could with the club bringing down the price by hundreds. If you live near Hannaford's you could take advantage of this
(Reply) (Parent) (Thread)
[User Picture]From: cosmic_spark
2009-12-29 09:29 pm (UTC)
Thanks! Actually I am down to half my normal dose... Been about a month and I'm more functional that I ever remember even when I was on meds. It's very odd but I'm gonna go with it and see how things go.
(Reply) (Parent) (Thread)